MAUDE Adverse Event Report: ANGIODYNAMICS BIOSTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER,

ANGIODYNAMICS BIOSTABLE PICC; PERIPHERALLY INSERTED CENTRAL CATHETER,
Model Number 45887
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It is currently unknown if the reported device is available for return for evaluation.Angiodynamics is attempting to obtain the device.An investigation into the root cause of this incident is currently in progress.The results of the investigation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Patient 2: as reported from angiodynamics' distributor: one of the hospitals that are evaluating at the present time have experienced 2 blockages.They are the same piccs; 5fr dl, lot number 5502057.The customer assures me that the care and maintenance for these piccs has not changed.There has been no policy change around picc lines.One patient has their picc for ivab and ivf.The other patient is in hdu with pancreatitis.No patient injury or complications were reported.It is unknown at this time if the device is available for return for evaluation.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description cannot be confirmed as a sample was not returned and an device evluation could not be performed.Without receiving product for evaluation, we are unable to definitively determine a root cause for this incident.A device history review of the packaging and component lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.Patient anatomy, drugs used during treatment and picc placement are potential root causes of this failure.Labeling review: the directions for use (dfu) item number 16600226-01 that is provided in the reported kit contains the following directions, precautions and warnings: · if catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use · avoid sharp or acute angles during insertion which may compromise catheter functionality.· do not fully insert catheter up to suture wing.· do not use the catheter with chemicals that are incompatible with any of its accessories, as catheter damage may occur.· do not place the catheter into the right atrium or the right ventricle of the heart.· do not suture through any part of the catheter.If using sutures to secure catheter use the suture wings and make sure they do not occlude, puncture, or cut the catheter.· following institutional policy, secure catheter externally to prevent catheter movement, migration, damage, kinking or occlusion.· if resistance is met while attempting to flush catheter, follow institutional protocol for occluded catheters.· patients must be educated regarding the care and maintenance of their picc.The healthcare provider is responsible for this patient instruction.Management of lumen occlusion the lumens of piccs may infrequently become obstructed.Lumen obstruction is usually evident by failure to aspirate or infuse through the lumen or inadequate flow and/or high resistance pressures during aspiration and/or infusion.The causes may include but not limited to catheter tip malposition, catheter kink, or clot.One of the following may resolve the obstruction: · verify there is no kinked tubing in the catheter section external to the body.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(6).

Brand Name
BIOSTABLE PICC
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER,
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key9504050
Report Number1317056-2019-00156
Device Sequence Number16469979
Product Code LJS
UDI-Device IdentifierH965458870
UDI-PublicH965458870
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Model Number45887
Device Catalogue NumberH965458870
Device Lot Number5502057
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2019
Supplement Date Received by Manufacturer11/27/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date01/31/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;